MAUDE Adverse Event Report: GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); CUTTING FORCEPS

GYRUS ACMI, INC CUT/FCP,5MM/33CM DES III (5/PK); CUTTING FORCEPS
Model Number 3006
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device cutting forceps, 5mm, 33cm model number 3006 lot number fr893616 was received and evaluated for reported issue of "customer had found human hair inside the sealed package while doing the initial inspection".Device evaluation found the customer reported issue was confirmed.Visual inspection on the as is received condition of the device was performed.The device was returned brand new and unopened.The condition of the sterile packaging of the device has no indications of punctures, cracks, or tears.The handle of the device was examined and verified that there was hair inside the packaging located under the device logo.There appears to be a tiny piece of hair as well near the trigger of the handle.The device appears brand new inside the unopened sterile packaging as there are no loose or broken components identified.Based on the evaluation findings the hair inside the sealed packaging could likely be attributed to a packaging issue from the oem (original equipment manufacturer).Supplemental report(s) will be submitted should any relevant new information is available.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Event or Problem Description
As reported , customer had found human hair inside the sealed package while doing the initial inspection.There is no patient involvement on this reported event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the specific root cause of the hair inside the sealed packaging could not be determined at this time.Olympus will continue to monitor field performance for this device.

Brand Name
CUT/FCP,5MM/33CM DES III (5/PK)
Common Device Name
CUTTING FORCEPS
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14110124
Report Number3011050570-2022-00039
Device Sequence Number17455799
Product Code GEI
UDI-Device Identifier00821925036178
UDI-Public00821925036178
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K023492
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3006
Device Lot NumberFR893616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/02/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown